Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 6, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 17, 2018, 3:04 AM EST. It took effect at Jan 17, 2018, 4:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2018, 3:04 AM EST (08:04 UTC)
- In effect from
- Jan 17, 2018, 4:00 PM EST
- Expired
- Jan 19, 2018, 4:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
446 WHUS72 KMFL 170804 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 304 AM EST Wed Jan 17 2018 GMZ676-171615- /O.NEW.KMFL.SC.Y.0006.180117T2100Z-180118T1800Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 304 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST THURSDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 1 PM EST Thursday. * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ656-657-171615- /O.NEW.KMFL.SC.Y.0006.180117T2100Z-180118T1500Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 304 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 10 AM EST Thursday. * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ650-651-670-671-171615- /O.NEW.KMFL.SC.Y.0006.180118T0000Z-180118T2100Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 304 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 4 PM EST Thursday. * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
4 follow-up statements
001 WHUS72 KMFL 172028 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 328 PM EST Wed Jan 17 2018 AMZ650-651-670-671-180930- /O.EXT.KMFL.SC.Y.0006.180118T0000Z-180119T0300Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 328 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST THURSDAY... * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ676-180930- /O.CON.KMFL.SC.Y.0006.180117T2100Z-180118T1800Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 328 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ656-657-180930- /O.CON.KMFL.SC.Y.0006.180117T2100Z-180118T1500Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 328 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
293 WHUS72 KMFL 181454 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 954 AM EST Thu Jan 18 2018 GMZ656-657-181600- /O.EXP.KMFL.SC.Y.0006.000000T0000Z-180118T1500Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 954 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Winds and seas have started to diminish but mariners should continue to exercise caution. $$ AMZ650-651-670-671-182300- /O.EXT.KMFL.SC.Y.0006.000000T0000Z-180119T0600Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 954 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ676-181800- /O.CON.KMFL.SC.Y.0006.000000T0000Z-180118T1800Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 954 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25 kt. Seas 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
008 WHUS72 KMFL 182026 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 326 PM EST Thu Jan 18 2018 AMZ650-651-670-671-190430- /O.EXT.KMFL.SC.Y.0006.000000T0000Z-180119T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 326 PM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... * Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
240 WHUS72 KMFL 190854 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 354 AM EST Fri Jan 19 2018 AMZ650-651-670-671-191000- /O.EXP.KMFL.SC.Y.0006.000000T0000Z-180119T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 354 AM EST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Winds have begun to weaken and waves heights have dropped below 7 feet. Thus, the Small Craft advisory will be allowed to expire. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 1:16 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 17, 1:16 AM EST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Miami FL 116 AM EST Wed Jan 17 2018 .AVIATION... Light northerly winds will continue tonight with mostly clear skies and dry conditions. Aft around 17/1600Z, north northwest winds increase to between 10-13 KT with occasional higher gusts. Besides sct high clouds passing over the TAF sites, expect a only few lower level clouds. Winds will decrease slightly during the evening, but maintain their northwest or north northwest direction. && .PREV DISCUSSION... /issued 754 PM EST Tue Jan 16 2018/ UPDATE... The forecast remains on track this evening, with just a few isolated light showers possible over Atlantic waters overnight. The 00Z MFL sounding indicates PWATs remain quite low over the area, so do not expect shower activity on land in South Florida overnight. No changes have been made to the forecast. PREV DISCUSSION... /issued 336 PM EST Tue Jan 16 2018/ DISCUSSION... High pressure along the mid-Atlantic coast has been responsible for breezy northeast winds. Despite the northeast flow, PWATS remain low in the 0.50-0.75 range, and rain chances should remain low in the short term. On Wednesday, a deep trough of low pressure will begin to push eastward over the Appalachians. This will drive a cold front through South Florida on Wednesday. The latest guidance brings the front through a few hours earlier during the day on Wednesday. The front will be mainly dry, with tropical moisture sill located too far south of our region. As this feature crosses South Florida, winds will once again become more northerly. Maximum temperatures Wednesday afternoon are forecast to be in the low to mid 70s, except near 70 in the northwest portion of the area, as the front will reach that location sooner. After the passage of the front late Wednesday, northerly winds will advect a dry and cool airmass southward across our CWA. Good radiational cooling should allow temperatures to fall into the mid 30s west of Lake Okeechobee, low 40s for the rest of the interior, and upper 40s to near 50 along the east coast metro region. The latest NWS forecast is about 2 degrees colder for the low temperature on Thursday morning compared with our previous forecast. This is because the guidance is showing colder temperatures. This may partially be due to the earlier timing of the frontal passage. Northerly flow will continue through the day Thursday, keeping temperatures from rising above the mid 60s, some 10 to 15 degrees below seasonal norms. By Friday, lower level flow will veer to the northeast, acting to moderate temperatures and increase moisture. GFS and ECMWF prog surface high pressure to be located over the SE US and northern FL by late Friday. The high pressure will move eastward into the Atlantic over the weekend, acting to veer winds easterly across South Florida. This will help deeper tropical moisture to our south to life northward, causing rain chances to increase by Sunday. We should have relatively weak winds by early next week. High temps may approach 80 degrees for much of the area next Monday. There is the slight possibility of another cold front early next week, but models are currently showing it being a weak one, and not causing a significant dip in temps. MARINE...Gusty northeast winds of 15 to 20 knots will weaken a little tonight and back to northerly Wednesday morning. A cold front will pass through South Florida waters on Wednesday. Behind the front, north winds will increase to as high as 20 to 25 knots at times, especially late Wednesday through early Thursday. Seas will briefly diminish tonight and Wednesday morning before increasing late Wednesday and remaining high through Thursday. A small craft advisory will likely be needed beginning late Wednesday for the Gulf and Atlantic waters. BEACH FORECAST...Through early this evening, gusty northeasterly winds will bring a high rip current risk along the Atlantic beaches. Winds become more northerly on Wednesday, possibly lowering the risk back down to moderate. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 47 63 52 69 / 0 10 10 10 Fort Lauderdale 49 64 55 70 / 0 10 10 10 Miami 50 64 55 71 / 0 10 10 10 Naples 41 62 47 69 / 0 0 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...98/ABH MARINE...98/ABH AVIATION...27/JT BEACH FORECAST...98/ABH
Hazardous weather outlook, Jan 16, 8:39 PM EST, 6 hours 25 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 839 PM EST Tue Jan 16 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 171345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 839 PM EST Tue Jan 16 2018 ...High Risk of Rip Currents for the Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents along Atlantic beaches. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A moderate risk of rip currents may linger along Atlantic beaches on Wednesday and persist through the remainder of the week. The rip current risk along the Gulf beaches may increase late Wednesday into Thursday. Temperatures are forecast to dip into the mid to upper 30s in the Western lake region Wednesday night, with 40s across the remainder of the interior and for the Gulf coast. Temperatures along the east coast metro will range from the mid-upper 40s over the western suburbs to around 50 along the coast. Wind chill values are forecast to range from the upper 20s in Glades County, to the upper 40s along the Atlantic coastal areas. Thursday night's low temperatures are forecast to be around 5 degrees warmer than Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:17 AM EST | Freeze Watch | MFL | Glades, Hendry | 11 hr |
| Jan 17, 8:53 AM EST | Wind Chill Advisory | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 25 hr |
| Jan 17, 2:22 PM EST | Freeze Warning | MFL | Glades, Hendry | 18 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.